Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Had kidney stone surgeries and stent placements. Have nausea, gas, burping. Stomach cancer?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
I've had two kidney stone surgeries and stent placements in the last two months. My last surgery was early January. I took toradol and hydrocodne for pain relief. The toradol was oral, iv and injection. I didn't take the toradol everyday and haven't taken it for about a month. I'm now have nausea, which is constant and gas, burping. No real stomach pain, but i do have food aversion and feel bloated. I was told the lining of my stomach is probably irritated and this may take weeks to heal. I've taken Nexium for 5 days. Two ct scans of my abdomen showed only the kidney stones. Everything else was normal. I'm a control freak and worry about stomach cancer. I haven't vomitted and there is no blood in my stool. What are your thoughts?
Posted Wed, 27 Feb 2013 in Cancer
Answered by Dr. Grzegorz Stanko 15 minutes later

Thank you for the query.

Your symptoms can be caused by peptic ulcer. As Toradol is and NSAID, like all other medicines from this group it gives peptic ulcers as a side effect. Some peptic ulcers dose not give any symptoms, some can give pain and some symptoms like yours. And there is always a risk of stomach cancer with such symptoms. That is why it should always be verified and the cancer should be ruled out. The best way to do that is upper GI endoscopy. Moreover, during this test, Helicobacter Pylori infection will be checked and if present, antibiotics are necessary.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Had kidney stone surgeries and stent placements. Have nausea, gas, burping. Stomach cancer? 2 minutes later
so, you think more than likely this is from the medicines?
Answered by Dr. Grzegorz Stanko 19 minutes later

Yes, pain killers and Helicobacter Pylori infection (usually together) are the most common reason of peptic ulcers or stomach mucosa inflammation. Stomach cancer is generally very rare disease, but if peptic ulcers are not treated property, it can appear in such ulcer.

Hope this will help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor